MAUDE Adverse Event Report: CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number RTLR180237
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between the pd therapy with the liberty pdx cycler/liberty pdx cycler set and the patient¿s peritonitis.However, there is no allegation nor any objective evidence that a liberty pdx cycler/liberty pdx cycler set malfunction or product deficiency was associated with this event.The exact cause of the patient¿s peritonitis cannot be determined with the information available.However, the patient¿s pd effluent yielded growth of streptococcus gordonii which is an organism found in dental plaque.Peritonitis caused by this organism may come from the oral cavity and poor dental hygiene.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient had peritonitis and out of precaution they requested a replacement cycler.However, there were no reported allegations of a liberty pdx cycler/liberty pd x cycler set malfunction or deficiency associated with the peritonitis event.The technical support representative advised the patient to discontinue use of the cycler and to notify their peritoneal dialysis registered nurse (pdrn) of the event.A replacement cycler was issued to the patient.It was reported that an alternate treatment option was available.Upon follow up, the pd registered nurse (pdrn) stated that on (b)(6) 2019 the patient was experiencing abdominal pain and cloudy effluent.As a result, the patient went to the outpatient pd clinic and a pd effluent culture was obtained.The cell culture yielded growth of the bacteria streptococcus gordonii.The patient was treated with gentamycin 1500 mg and vancomycin 1.5 grams intra-peritoneal (ip) on an outpatient basis.Per the pdrn, the patient is recovering from the event.There was no identified cause for the event.The nurse indicated they do not believe the peritonitis was caused by the use of a fresenius device, drug, or product.The patient has received the replacement cycler and has been completing pd therapy without any further reported issues.The patient¿s cycler was scheduled to be returned for physical evaluation by the manufacturer.
 
Additional Manufacturer Narrative
Plant investigation: the actual device was returned to the manufacturer for physical evaluation.An external visual inspection was performed on the cycler with no physical damage noted.An as-received simulated treatment was performed and completed without failures.There were no fluid leaks in the test cassette during the treatment test.The cycler underwent and passed a pressure vacuum test.There were no discrepancies encountered during the internal inspection.A review of the device manufacturing records was conducted by the manufacturer.A device history record (dhr) review was performed and verified that the results of the in-progress and final quality control (qc) testing met all requirements.Upon completion of the evaluation, there were no malfunctions that could have caused or contributed to the reported event.The cycler performed as designed and an associated cause could not be determined.

Brand Name
LIBERTY PDX CYCLER ASSY (NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key9270520
Report Number2937457-2019-03305
Device Sequence Number2615700
Product Code FKX
UDI-Device Identifier00840861100989
UDI-Public00840861100989
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberRTLR180237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Device Age MO
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date11/02/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR